MAUDE Adverse Event Report: COOK INC SILICONE MALECOT CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC SILICONE MALECOT CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number G16923
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 12/07/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
A cook employee was performing research and found the following report in the maude database."pt was admitted to the surgery center for exam under anesthesia.Md determined that there was an anal fistula, fistulotomy performed, md requested silicone malecot catheter for placement, to be removed by md at a later date.Center was notified by the md that during removal of the catheter, the tip broke off and was left in the pt.The tip of the catheter had to be surgically removed.The center's purchasing coordinator notified qa manager and contacted the product mfr/rep.All other silicone malecot catheters removed from stock at this time.Md notified surgery center of event the week of the event." follow-up for further event/patient details could not be performed.The identities of the reporter and the mentioned md were not provided in the maude adverse event report.A search of complaint history records was unable to locate any record showing this event was previously reported to cook incorporated.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the silicone malecot catheter was not returned for an evaluation.No photos were provided.Without the complaint device, a physical investigation was not able to be completed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A review of complaint history for this product/lot number combination revealed there have been no other complaints received associated with the complaint lot number (u2438296).Based on the provided information and the investigation evaluation the actual root cause is unknown and a conclusion cannot be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SILICONE MALECOT CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6772621
Report Number1820334-2017-02230
Device Sequence Number13727031
Product Code GBO
UDI-Device Identifier00827002169234
UDI-Public(01)00827002169234(17)161201(10)U2438296
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG16923
Device Catalogue Number083816
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;